| Catalog Number |
VCP219H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Impaired Healing (2378); Blister (4537)
| Date of Event |
10/18/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the customer could not confirm which lot number was actually involved in the surgery, but provided the possible lot numbers were: sgmehh, scmaal and sbmjqb.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: sgmehh, scmaal, sbmjqb.
Event or Problem Description
It was reported that a patient underwent a c section on (b)(6) 2023 and suture was used to sew the skin.The patient developed a post-op wound healing issue.Around 5 days after surgery, the patient reported blister-like protrusions at the incision.Then the blister was punctured and disinfected.The patient is currently stable.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: received information as following from sales rep via phone today.After investigation, the patient was a female with unknown specific age who underwent cesarean section in hospital on october 13, 2023.The surgeon used vcp219h for intradermal continuous suturing of the incision skin during surgery.The intraoperative sewing operation was smooth.5 days after surgery, the doctor found blister-like protrusion on the incision skin.The doctor gave the patient blister punctured and disinfection treatment.This event resulted in prolongation of the patient's hospital stay by 2-3 days and delayed wound healing by approximately 1 week.The patient was in stable condition currently, and no subsequent adverse event report was received.The following information was requested, but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: sgmehh - expiration date: may/31/2027 date of mfg.: june/10/2022.Scmaal - expiration date: feb/28/2027 date of mfg.: mar/1/2022.Sbmjqb - expiration date: jan/31/2027 date of mfg.: feb/16/2022.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.